What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 2, 4:30 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 2, 4:30 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
530 AM CDT Thu Jul 2 2020
...Update to aviation forecast discussion...
.SHORT TERM...(Today and tonight)
Issued at 309 AM CDT Thu Jul 2 2020
At 07Z, the upper pattern continues to feature a blocking ridge over
the western Great Lakes region with a pair of upper closed lows to
the east and west along the northern tier along the Canadian border
region. This leaves disorganized and weak flow over the Central
Plains and the forecast area. However, a remnant and diffuse
inverted surface trough remains in place through southern and into
eastern portions of Kansas. Weak convergence through H85 level was
sampled by the 00Z RAOB network. Currently, weak isolated showers
have been developing over central KS generally from east of Hill
City into Salina and southeast through Council Grove vicinity in
response to increasing weak isentropic ascent along the 310K
surface. Expecting this area to see additional development with
possibly some isolated storms developing and lasting through sunrise
as weak inhibition remains in place with a moist and unstable
airmass throughout the region as evidenced by 2,000 to 5,000 J/kg
MUCAPE from north to south across the state of Kansas per SPC
mesoanalysis. The main hazards with any storms would be some small
hail along with strong and possibly damaging winds with decaying
storms as midlevel shear is very weak. Due to strong midlevel lapse
rates in place, DCAPE is quite high for this time of day around
1,200 J/kg. So, wouldn't be too surprised if an isolated damaging
wind gust did occur.
Into this morning and early afternoon, heat will once again increase
as temperatures climb into the low 90s over a good portion of the
area. Dewpoints will likely remain highest over east central KS as
an easterly component to the flow resides over most of the area.
With overall lower dewpoints to the east into MO and no strong
advection developing from a higher moisture source region into the
day, have made a slight adjustment to the heat advisory area by
removing Osage county. Still overall low confidence in actual heat
index values reaching 105 degrees F. But, with high enough
dewpoints over extreme southern portions of the forecast area, will
continue the heat advisory for Franklin, Coffey and Anderson
counties for this afternoon.
Low confidence also in the precipitation and storm chances for
Thursday evening into the early morning on Friday. It looks like
storms firing over the High Plains will make and attempt to move
into the area into the overnight period. They should be weakening
as they do so. Therefore, have only kept with slight to chance
POPs over western areas into portions central and east central
areas to account for propagation into the area. Possible hazards
would again be the threat of small hail and wind.
.LONG TERM...(Friday through Wednesday)
Issued at 309 AM CDT Thu Jul 2 2020
The long range forecast continues look warm and humid with a gradual
warming trend as ridging builds into into early and middle parts of
next week as broad anticyclonic flow continues to dominate much of
the CONUS. Beneath this, have only some slight chance POPs likely
with heating of the day giving way to some isolated pulse showers
and storms. Heat index values should climb back to near advisory
levels by mid week which looks to be the main challenge in the
long range forecast at this point with obviously lower confidence
this many days out.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 526 AM CDT Thu Jul 2 2020
Early morning showers and storms should remain southwest of the
terminals and nearly stationary before raining themselves out.
Cloud debris remains in place for a good part of this morning and
perhaps into part of the afternoon. Little change to the rest of
the forecast with winds remaining generally under 10kts from the
east. VFR conditions for much of the period outside of possible
MVFR ceilings this morning.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KSZ056-058-059.
&&
SHORT TERM...Drake
LONG TERM...Drake
AVIATION...Drake
Hazardous weather outlook, Jul 2, 2:18 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
318 AM CDT Thu Jul 2 2020
KSZ008>012-020>024-026-034>040-054>056-058-059-030830-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
318 AM CDT Thu Jul 2 2020
This hazardous weather outlook is for east central...north
central and northeast Kansas.
.DAY ONE...Today and Tonight.
A few strong to severe thunderstorms are possible into early this
morning mainly along and south of Interstate 70. Damaging wind
will be the main hazard of concern.
A Heat Advisory will be in effect for portions of east central
Kansas from 1 PM until 8 PM today, heat index values are expected
to reach 105 degrees. Additionally, a few strong thunderstorms
could develop across portions of north central into northeast and
east central Kansas later today into the overnight period.
Damaging winds will again be the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at...
http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 2, 2:44 AM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Topeka KS
344 AM CDT Thu Jul 2 2020
KSZ036-037-020915-
Geary-Morris-
344 AM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GEARY AND NORTHERN
MORRIS COUNTIES UNTIL 415 AM CDT...
At 344 AM CDT, Doppler radar was tracking a strong thunderstorm over
White City, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
White City, Dwight and Parkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3882 9689 3883 9689 3897 9660 3873 9645
3864 9678
TIME...MOT...LOC 0844Z 244DEG 5KT 3879 9670
BDSpecial weather statement, Jul 2, 2:58 AM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Topeka KS
358 AM CDT Thu Jul 2 2020
KSZ037-038-054-020930-
Wabaunsee-Lyon-Morris-
358 AM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRIS...
SOUTHWESTERN WABAUNSEE AND NORTHWESTERN LYON COUNTIES UNTIL 430 AM
CDT...
At 358 AM CDT, Doppler radar was tracking a strong thunderstorm near
Council Grove, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Council Grove, Americus, Allen, Bushong, Dunlap and Council Grove
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 9625 3867 9663 3884 9650 3869 9610
TIME...MOT...LOC 0858Z 215DEG 6KT 3865 9642
BD
Special weather statement, Jul 2, 3:20 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Topeka KS
420 AM CDT Thu Jul 2 2020
KSZ035>038-054-020945-
Wabaunsee-Geary-Lyon-Dickinson-Morris-
420 AM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKINSON...SOUTHERN
GEARY...NORTHERN MORRIS...SOUTHWESTERN WABAUNSEE AND NORTHWESTERN
LYON COUNTIES UNTIL 445 AM CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Chapman to Allen. Movement
was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Junction City, Council Grove, Chapman, White City, Alta Vista,
Dwight, Allen, Woodbine, Admire, Parkerville, Bushong, Dunlap,
Latimer and Council Grove Lake.
This includes the following highways...
Interstate 70 between mile markers 286 and 293.
Kansas Turnpike between mile markers 150 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3883 9712 3904 9701 3870 9598 3850 9620
TIME...MOT...LOC 0920Z 214DEG 12KT 3891 9694 3864 9617
BD
Special weather statement, Jul 2, 3:31 AM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Topeka KS
431 AM CDT Thu Jul 2 2020
KSZ034-021015-
Ottawa-
431 AM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA COUNTY UNTIL
515 AM CDT...
At 431 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niles, moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Niles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3910 9756 3915 9739 3910 9737 3897 9737
3896 9751
TIME...MOT...LOC 0931Z 163DEG 9KT 3902 9743Special weather statement, Jul 2, 5:27 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Topeka KS
627 AM CDT Thu Jul 2 2020
KSZ008-021215-
Republic-
627 AM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REPUBLIC COUNTY
UNTIL 715 AM CDT...
At 626 AM CDT, Doppler radar was tracking a strong thunderstorm near
Courtland, moving north at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scandia, Courtland and Republic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 9767 3975 9769 3973 9793 4000 9793
TIME...MOT...LOC 1126Z 177DEG 11KT 3976 9785